Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

1 month after discontinuing Celexa and Welbutrin I am CRANKY!

I went cold turkey and stopped taking Celxa 30mg and Welbutrin 75mg daily.  I knew this would affect me, but with no health insurance and dr's wanting lab work (No funds to do), I felt I had no choice.  I was fine initially, then all these brain issues occured, so glad I found on the net, as I thought I was losing my mind. My main concern is I am down right mean, angry, irritable and don't want to be around people, because they all make me angry.  I feel liek I needed lithium rather than antidepressants.  Will this get less or am I doomed to be alone?  Anyone else with these symptoms?  I literally feel like growling at people.  
9 Responses
Avatar universal
i have been on zoloft for about six months and i forgot my pills when i went away for a weekend... i ended up being so angry after three days i punched a wall. side effects i find of stopping immediately are very bad. my plan of getting off is over a course of six months. i think the only trhink that will help other then going back on it would be meditation and cognitive therapy and after a while it will fade.
1620360 tn?1318908230
Yikes, going off these meds cold turkey is brutal. Between the physical and emotional side effects it's no wonder you're cranky. Were you under the care of a psychologist? Why did you quit the meds?

One of the symptoms of depression is irritability. Now that you're off the meds your symptoms are bubbling to the surface again. Check to see if there are any low cost options for mental health providers in your area. I'm not certain, but Catholic Charities may still offer some income based therapy options, look into it, it might be worth considering.
1128565 tn?1316724743
Hi Hunny
Hang in there you are not and will not go mad these drugs are addictive and when we come off them we have awful symptoms that mimic depression anxiety i remember feeling so vulnerable like i didn't know myself and I'd lost myself but your true self will come back.
The first 12 months are convalescence I came off effexor cold trukey and ive been off 9 months symptoms come and go and new one's take there place. It is not an easy ride but it is back to life back to the old you a feeling person one who laughs, crys is happy sad. Not person who is not tired all the time and can see the improvement. Now I have disturbed sleep but it will pass and you can and will get through this stay strong and ask for help and support. My support group is on the web CITA have a look.
Take care and god bless
Lorraine xx
1128565 tn?1316724743
Hi Hunny
Just to say as well your symptoms are worse because you have come off two lots of drugs
these drugs switch the brain off and your brain does not like sudden changes. Be kind to
you explain to people how you feel, feels like screaming might help do it some where you won't be heard.
Lorraine xx
Avatar universal
Thank you all for the comments.  Here it is a few weeks later and I still feel awful.  The irritation is a bit better and only a bit.  I can't sleep for very long well and the new is I hurt all over.  I guess antidepressants mask pain.  To all that wrote, I was without and still without medical coverage.  Oregon is crowded for cheap help, so I came to the conclusion to not take these meds.  Also, although my dpresssion was better, I have gained weight and had such a lacksadsaical attitude about my bills, I just let them go.  I am not blaming the med entirely, just didn't seem to fret about hings, which on one hand is good, ther other will lead to bankruptcy.  So I guess I will stay in the dark awhile longer.  Thanks for the thoughts.  I was beginning to think no one heard.  Cant' talk with freinds about this all the time.  They want the old happy person back.  
1128565 tn?1316724743
Hi Hunny
When we go through things like this we find out who our true friends are. Very sad though it is sometimes theres no one there.
Don't go back on the meds if you have been off them awhile as withdrawals don't go away and it's another change for the brain and people who go back on them have worst side effects than before.
Hang in there it will come to pass your doing really well, I know how horrible you feel but after a while the true you will come back and you will get your life back have faith and pray
you can and you will get through this !!
What I also found as I got better is that it was like putting some glasses on and seeing what some friends were truely like but because I'd been vulnerable on the tablets I hadn't noticed what there behaviour was like I put up with things !!
You are vulnerable now but you will grow stronger and stronger try some positive affirmations, I used to say everyday in every way I am getting better and better look in the mirror and do it morning and night or say it when your feeling like rubbish. I take a beta-blocker for palp's 40mg's of propananol in the morning and clonodine 200 mg's of a night calms body down it has been given to people coming off drink and drugs.
I remember feeling very lonely and isolated whilst going through this and ultra-sensitive
I used to tell thoughts to go away and they did, I'd say I'm not going there and it went away.
Just worry about you, you need every bit of energy physical and emotional to help you get through and get through you will !!
Keep in touch !!
Love
and God Bless
Lorraine xx
1128565 tn?1316724743
As you are off all meds you can try 5HTP if taken in the morning it converts to seretonin and if taken of a night converts to Melatonin to help sleep. Ask at health food shop and build up slowly.
Lorraine x
Avatar universal
Thank you so much Lorraine.  I will take your advise and see if it helps.  Things can only get better.... I hope.  I am ging to check out the 5HTP too.  
1128565 tn?1316724743
Hi Hunny
Your very welcome keep in touch !!
Love
Lorraine xx
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.